Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 10:06 PM CST for Scott County, Smith County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2016, 10:06 PM CST (04:06 UTC)
- Expired
- Feb 23, 2016, 10:48 PM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WUUS54 KJAN 240406
SVRJAN
MSC123-129-240515-
/O.NEW.KJAN.SV.W.0080.160224T0406Z-160224T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1115 PM CST
* AT 1006 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PELAHATCHIE TO 6 MILES EAST OF BRANDON TO NEAR
WHITE OAK...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE OAK AROUND 1010 PM CST.
BRANCH AROUND 1015 PM CST.
FORKVILLE...BURNS AND PULASKI AROUND 1020 PM CST.
MORTON...HOMEWOOD AND HILLSBORO AROUND 1025 PM CST.
HARPERVILLE AND MIDWAY AROUND 1030 PM CST.
FOREST AND STEELE AROUND 1035 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LAKE...POLKVILLE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3203 8966 3205 8966 3205 8973 3236 8973
3253 8977 3258 8954 3257 8932 3210 8932
TIME...MOT...LOC 0406Z 242DEG 46KT 3236 8980 3225 8989 3211 8975
HAIL...0.88IN
WIND...60MPH
$$
194 follow-up statements
434
WWUS54 KJAN 240419
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CST TUE FEB 23 2016
MSC123-129-240515-
/O.CON.KJAN.SV.W.0080.000000T0000Z-160224T0515Z/
SCOTT MS-SMITH MS-
1019 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SCOTT AND NORTHERN SMITH COUNTIES...
AT 1018 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORKVILLE TO MORTON TO NEAR PULASKI...MOVING NORTHEAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FOREST AND HILLSBORO AROUND 1030 PM CST.
HARPERVILLE AROUND 1035 PM CST.
STEELE AROUND 1040 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LAKE...POLKVILLE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3203 8966 3205 8966 3205 8973 3236 8973
3253 8977 3258 8954 3257 8932 3210 8932
TIME...MOT...LOC 0418Z 230DEG 45KT 3248 8965 3234 8964 3225 8956
HAIL...0.88IN
WIND...60MPH
$$
19169
WWUS54 KJAN 240428
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CST TUE FEB 23 2016
MSC129-240438-
/O.CAN.KJAN.SV.W.0080.000000T0000Z-160224T0515Z/
SMITH MS-
1028 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3222 8952 3227 8961 3237 8966 3256 8966
3258 8956 3257 8932 3222 8932
TIME...MOT...LOC 0428Z 239DEG 51KT 3251 8951 3238 8953 3235 8946
$$
MSC123-240515-
/O.CON.KJAN.SV.W.0080.000000T0000Z-160224T0515Z/
SCOTT MS-
1028 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SCOTT COUNTY...
AT 1028 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARPERVILLE TO NEAR HILLSBORO TO FOREST...MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
STEELE AROUND 1035 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAKE
AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8952 3227 8961 3237 8966 3256 8966
3258 8956 3257 8932 3222 8932
TIME...MOT...LOC 0428Z 239DEG 51KT 3251 8951 3238 8953 3235 8946
HAIL...0.88IN
WIND...60MPH
$$
19303
WWUS54 KJAN 240440
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CST TUE FEB 23 2016
MSC123-240515-
/O.CON.KJAN.SV.W.0080.000000T0000Z-160224T0515Z/
SCOTT MS-
1040 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR NORTHEASTERN SCOTT COUNTY...
AT 1040 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONEHATTA...
OR NEAR PROSPECT...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SCOTT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LAKE
AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3234 8940 3243 8947 3258 8946 3257 8932
3230 8932 3230 8936
TIME...MOT...LOC 0440Z 241DEG 53KT 3248 8932
HAIL...0.88IN
WIND...60MPH
$$
19929
WWUS54 KJAN 240448
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CST TUE FEB 23 2016
MSC123-240457-
/O.CAN.KJAN.SV.W.0080.000000T0000Z-160224T0515Z/
SCOTT MS-
1048 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH REMAINING SHOWER ACTIVITY.
LAT...LON 3234 8940 3243 8947 3258 8946 3257 8932
3230 8932 3230 8936
TIME...MOT...LOC 0447Z 242DEG 46KT 3253 8921
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:08 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 23, 8:08 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
.UPDATE...
THE TORNADO THREAT IS WINDING DOWN WITH MOST OF THE AREA CLEAR OF
TORNADO WATCHES NOW...BUT A LINE SEGMENT OF STRONG TO SEVERE STORMS
HAS BEEN PUSHING SLOWLY EAST AHEAD OF THE COLD FRONT OVER NORTH
CENTRAL INTO NORTHEAST LA AND SOUTHWEST MS. THESE STORMS HAVE BEEN
PRODUCING SOME HAIL AND SEVERE WIND GUSTS...BUT EXPECT DIMINISHING
INTENSITY WITH NIGHTTIME COOLING AS THEY CONTINUE TO MOVE EAST.
OTHERWISE...THE REMAINDER OF THE FORECAST IS GENERALLY ON TRACK WITH
JUST A FEW MINOR ADJUSTMENTS NECESSARY. /EC/
&&
.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 23 2016/
DISCUSSION...
LATE AFTERNOON THROUGH WEDNESDAY NIGHT...
WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/
LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/
AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 49 36 58 / 46 42 3 1
MERIDIAN 47 47 35 58 / 70 37 6 1
VICKSBURG 44 52 36 59 / 49 40 1 1
HATTIESBURG 47 51 37 63 / 70 17 2 1
NATCHEZ 44 54 38 61 / 49 25 0 1
GREENVILLE 41 49 35 54 / 60 59 1 1
GREENWOOD 42 47 34 53 / 68 65 5 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 23, 6:31 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 631 PM CST TUE FEB 23 2016 ARZ074-075-LAZ007-008-MSZ018-019-034-250045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 23, 9:41 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 6 ENE CLINTON 32.36N 90.24W
02/23/2016 E1.50 INCH HINDS MS POST OFFICE
A FEW WINDSHIELDS WERE CRACKED ALONG HWY 49
&&
19Special weather statement, Feb 23, 9:46 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CST TUE FEB 23 2016
MSZ026-240415-
GRENADA MS-
946 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRENADA COUNTY UNTIL
1015 PM CST...
AT 946 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GORE SPRINGS...OR 11 MILES EAST OF GRENADA...MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN GRENADA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3373 8951 3368 8958 3368 8960 3379 8975
3387 8968 3387 8951
TIME...MOT...LOC 0346Z 222DEG 33KT 3379 8962
BYBSpecial weather statement, Feb 23, 9:47 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 947 PM CST TUE FEB 23 2016 MSZ037-044-240430- ATTALA MS-LEAKE MS- 947 PM CST TUE FEB 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES UNTIL 1030 PM CST... AT 947 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KOSCIUSKO TO NEAR SINGLETON...AND MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... SMYRNA AROUND 955 PM CST. RENFROE AROUND 1000 PM CST. ZAMA AROUND 1005 PM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ETHEL. LAT...LON 3279 8966 3310 8966 3319 8932 3282 8932 TIME...MOT...LOC 0347Z 257DEG 34KT 3305 8958 3285 8958 19
Local storm report, Feb 23, 9:50 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 4 ENE MADISON 32.47N 90.05W
02/23/2016 MADISON MS LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON TWIN HARBOR PLACE
&&
19Local storm report, Feb 23, 9:51 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 S VICKSBURG 32.26N 90.87W
02/23/2016 WARREN MS LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON GRANGE HALL RD
&&
19Local storm report, Feb 23, 10:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG SINGLETON 32.89N 89.54W
02/23/2016 LEAKE MS PUBLIC
TREES DOWNED IN THE SINGLETON AREA
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:54 PM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Feb 23, 8:01 PM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Feb 23, 8:08 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Feb 23, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| Feb 23, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Feb 23, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 30 min |
| Feb 23, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Feb 23, 8:58 PM CST | Special Weather Statement | JAN | Attala, Carroll, Holmes, Madison, Montgomery | 47 min |
| Feb 23, 9:21 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 69 min |
| Feb 23, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Feb 23, 9:46 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Feb 23, 9:47 PM CST | Special Weather Statement | JAN | Attala | 43 min |
| Feb 23, 10:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 55 min |
| Feb 23, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 38 min |
| Feb 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Feb 23, 11:14 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Feb 23, 11:46 PM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Madison, Yazoo | 65 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.